MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 22G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 22G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when tried to remove the needle, the base did not lower and the safety mechanism did not work.There was no reported patient injury.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a defective safety mechanism is confirmed and was determined to be supplier related.One 22 g safestep infusion set was returned for evaluation.An initial visual observation showed the safety mechanism of the device was not activated.An attempt to activate the safety mechanism of the device was unsuccessful, and the safety mechanism was found to be stuck to the needle housing.A microscopic observation revealed excessive adhesive at the base of the needle where it exits the needle housing.Once the safety mechanism was moved by force, adhesive was observed to be stuck to the metal sleeve of the safety mechanism, which prevented the safety mechanism from successfully activating.This device is a supplied component, and the supplier has been notified of this event via (b)(4).This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
SAFESTEP HUBER NEEDLE SET 22G X 0.5IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19449307
Report Number3006260740-2024-02748
Device Sequence Number3264568
Product Code FPA
UDI-Device Identifier00801741066283
UDI-Public(01)00801741066283
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2026
Device Model NumberN/A
Device Catalogue NumberLH-0035
Device Lot NumberASHPFC149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown